| Catalog Number |
UPA31515 |
| Medical Device Problem Code |
Delivered as Unsterile Product (1421)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following response was obtained: when was it noticed that the packaging had a hole? when the nurse holds the opened packaging in front of strong or lamp after it has been opened.It is not detectable unless you hold it in front of the lamp, so you can not see it before.Was the packaging received damaged during transit? no.Please indicate storage conditions in the hospital? on shelfs in their paper 3-pack close to or rooms.Was the product used on the patient? no, a new mesh is opened and that foil pack is checked for holes before use in patient.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date in 2024 and mesh was used.The healthcare professional discovered small holes in the foil pack of the mesh.Microscopical, but detectable in a dark room with lights through.No holes were detected on the outer paper box.The mesh was not used on the patient.A new mesh is opened and that foil pack is checked for holes before use in patient.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 analysis summary: the product was returned to ethicon for evaluation.One open sample that belongs to product code upa31515 was received for analysis.During the initial l inspection of the sample, the foil packet received showed several wrinkles, creases, and kinks.Also, a hole located in a kink could be observed on the top foil.The hole appears to be caused outside in, affecting the integrity of the sterility.Due to the damages found on the device, the complaint is confirmed, a possible cause for these conditions is due to improper handling during transit or storage.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Updated h3 analysis summary: according to the information received, it was reported packaging integrity.The product was returned to ethicon for evaluation.One open sample that belongs to product code upa31515 was received for analysis.During the initial inspection of the sample, the foil packet received showed numerous wrinkles, creases, and kinks also a hole that is located in a kink could be observed on the top foil.This foil appearance is most probably caused by the routine opening and handling of the foil by theatre personnel.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.